Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 12, 2016, 4:12 PM EDT for Hall County, White County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- May 12, 2016, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
Counties Hall County, GA, White County, GA
The radar
The Greer radar (KGSP), 140 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WWUS82 KFFC 122012
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT THU MAY 12 2016
GAZ015-016-023-122045-
LUMPKIN GA-WHITE GA-HALL GA-
412 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LUMPKIN...SOUTHERN
WHITE AND NORTHERN HALL COUNTIES UNTIL 445 PM EDT...
AT 411 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLERMONT...OR 8 MILES
NORTH OF GAINESVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...DAHLONEGA...CLEVELAND...LULA...CLERMONT...MURRAYVILLE...MOSSY
CREEK...GARLAND AND LEAF.
LAT...LON 3462 8364 3458 8364 3455 8362 3454 8362
3453 8364 3453 8363 3451 8367 3443 8362
3426 8384 3446 8402 3467 8372
TIME...MOT...LOC 2011Z 233DEG 23KT 3442 8385
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 12, 3:19 PM EDT, 53 minutes earlier.
Area forecast discussion, May 12, 3:19 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 319 PM EDT THU MAY 12 2016 .SHORT TERM /Tonight through Friday Night/... The latest regional surface analysis shows pre-frontal trough of low pressure situated from western TN through northern Mississippi and the lower gulf coast. Ahead of this feature CAPE values increased to as high as 3000 J/KG west of here but have since tailed off given early start to convection. Still left with decent values above 2000 J/KG across the area and should continue to see initiation of convection across the remainder of north Georgia including the Atlanta metro area. Have upgraded pops to likely generally north of the I20 corridor for the remainder of this afternoon and into the early evening hours. Any of this activity will be capable of producing borderline severe hail given continued cold temps aloft close to -12C. The main question for the remainder of the evening will surround the secondary line that the HRRR continues to want to develop. Some hints of this over western Alabama but could be that the loss of heating and current storm activity will keep line fairly tame as it moves through despite the increase in shear. Have kept pops in the likely category over north GA as it moves through but quickly transition to scattered during the first half of the overnight period. Leaning toward the faster model solutions for Friday with activity progressing well south of the area allowing for slight chance pops over central GA to quickly transition to no pops. Otherwise...more pleasant conditions moving in for Friday with high temperatures only in the 70s for portions of north GA. Deese .LONG TERM /Saturday through Thursday/... Extended forecast continues to parallel model solutions through next week. Following a dry weekend, rain chances return to the area Monday, with chance pops across the area through Thursday night. Have made only minor adjustments to the grids, including slight edits to temperatures next week and to the pop/wx grids for Day 7/8 based on latest model trends. The previous forecast discussion follows. 31 A dry and stable air mass will spread over the region Friday night behind a departing cold front. The dry pattern will persist over the weekend as a reinforcing dry cold front sweeps across the area saturday night. Behind this front... a trailing ridge of high pressure will drift across the tn valley region and settle off the mid atlantic coast by late Monday afternoon. This will reestablish a moist southerly wind flow by Monday night that will increase area moisture through mid week. Models agree rain chances returning to the area by Tuesday and Wednesday as a series of upper disturbances embedded in the southwest flow interact with increasing moisture and instability... especially in the afternoon and evening hours. The greater rain chances are expected to be on Wednesday as a weak frontal boundary approaches. However... long range models agree on this boundary stalling and possibly washing out just west and north of the state by Wednesday night. Therefore... still much uncertainty on timing and would not be surprised if the greater rain chances slip until later in the work week. Otherwise... still looks like a cool northwest flow will bring near normal temperatures to the area for the weekend and into Monday. Then the developing southerly flow will begin the warming trend into the middle of next week. && .AVIATION... 18Z UPDATE... SHRA and TSRA continue to develop mainly north of the terminals at this hour but prospects for the ATL terminals look to be in the increase quickly. Will therefore push TEMPO up to 18Z to 22Z for northern sites but keep aft 20Z further south. Will need to account for actual line of showers that moves through later in the TAF period along front but will just put in a predominant group for now to account for this. Still a chance for some MVFR just as rain ends and front pushes through so have included in the latest TAF set. //ATL CONFIDENCE...18Z UPDATE... Medium on TSRA timing and potential. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 63 83 55 82 / 50 10 0 5 Atlanta 63 79 58 81 / 50 10 0 5 Blairsville 58 74 49 74 / 70 10 0 5 Cartersville 60 78 52 80 / 70 10 0 5 Columbus 66 83 58 84 / 40 20 5 0 Gainesville 62 78 56 79 / 60 10 0 5 Macon 65 84 55 85 / 40 20 5 0 Rome 59 79 51 79 / 70 10 0 5 Peachtree City 61 79 51 81 / 50 10 0 5 Vidalia 67 88 59 85 / 40 20 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....31 AVIATION...Deese
Hazardous weather outlook, May 12, 2:54 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 PM EDT THU MAY 12 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 254 PM EDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON THROUGH THE OVERNIGHT PERIOD... WEATHER HAZARDS EXPECTED... STRONG TO DAMAGING WINDS... DIME TO QUARTER SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH INTO NORTHWEST GEORGIA LATE THIS EVENING... THEN INTO CENTRAL GEORGIA LATE TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE... MAINLY THIS EVENING ACROSS NORTH GEORGIA... THEN POSSIBLY LATE TONIGHT OR EARLY FRIDAY MORNING ACROSS CENTRAL GEORGIA. THE STORMS SHOULD PUSH SOUTH AND EAST OF THE AREA BY EARLY FRIDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS EARLY ON FRIDAY AND A FEW OF THESE STORMS COULD BE STRONG ACROSS PARTS OF CENTRAL GEORGIA. THE NEXT CHANCE FOR STORMS WILL BE TUESDAY AND WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.|
In the hours before
Special weather statement, May 12, 1:38 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT THU MAY 12 2016
GAZ002>004-121815-
CATOOSA GA-WHITFIELD GA-WALKER GA-
138 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WESTERN WHITFIELD AND
WALKER COUNTIES UNTIL 215 PM EDT...
AT 137 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAFAYETTE...MOVING
NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...LAFAYETTE...RINGGOLD...FORT OGLETHORPE...CHICKAMAUGA...TUNNEL
HILL...NAOMI...BLUE SPRING...BOYNTON...NOBLE...COOPER HEIGHTS...ROCKY FACE...
BEAUMONT...ROCK SPRING...INDIAN SPRINGS...LINWOOD AND WOOD STATION.
LAT...LON 3476 8498 3463 8533 3478 8545 3499 8516
TIME...MOT...LOC 1737Z 236DEG 17KT 3475 8532Special weather statement, May 12, 2:27 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT THU MAY 12 2016
GAZ030-041-121900-
HARALSON GA-POLK GA-
227 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARALSON AND
SOUTHWESTERN POLK COUNTIES UNTIL 300 PM EDT...
AT 226 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF
CEDARTOWN...MOVING EAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FELTON...FISH CREEK...ANTIOCH AND EUBANK LAKE.
LAT...LON 3383 8531 3394 8537 3404 8510 3386 8506
TIME...MOT...LOC 1826Z 261DEG 10KT 3390 8526Special weather statement, May 12, 3:00 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT THU MAY 12 2016
GAZ020-021-121930-
BARTOW GA-CHEROKEE GA-
300 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW AND SOUTHWESTERN CHEROKEE
COUNTIES UNTIL 330 PM EDT...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS NEAR EUHARLEE...OR NEAR
CARTERSVILLE...MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...EUHARLEE...EMERSON...WHITE...KINGSTON...CASSVILLE...RED TOP
MOUNTAIN STATE PARK...STILESBORO...HOBGOOD PARK...KELLOGG CREEK...
SUTALLEE...LITTLE RIVER LANDING AND GEORGE WASHINGTON CARVER ST PK.
LAT...LON 3409 8492 3426 8500 3436 8461 3410 8457
TIME...MOT...LOC 1859Z 264DEG 24KT 3417 8488Special weather statement, May 12, 3:05 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT THU MAY 12 2016
GAZ005-007-012-013-121930-
GILMER GA-MURRAY GA-GORDON GA-PICKENS GA-
305 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...SOUTHERN
MURRAY...EASTERN GORDON AND NORTHWESTERN PICKENS COUNTIES UNTIL 330
PM EDT...
AT 305 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF RESACA...OR
8 MILES EAST OF CALHOUN...MOVING EAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CALHOUN...JASPER...ELLIJAY...EAST ELLIJAY...TALKING ROCK...FAIRMOUNT...
RANGER...REDBUD...ROUNDTOP...NICKELSVILLE...HINTON...TALONA...BLAINE...
CARTERS...SONORAVILLE...OAKMAN...AUDUBON AND TALMADGE.
LAT...LON 3470 8447 3443 8444 3441 8490 3463 8493
3463 8491 3464 8492
TIME...MOT...LOC 1905Z 264DEG 24KT 3454 8482Special weather statement, May 12, 3:44 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT THU MAY 12 2016
GAZ014-021-022-033-122015-
DAWSON GA-NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-
344 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTH FULTON...
CHEROKEE AND WESTERN FORSYTH COUNTIES UNTIL 415 PM EDT...
AT 343 PM EDT...A STRONG THUNDERSTORM WAS OVER BUFFINGTON...OR NEAR
CANTON...MOVING EAST AT 40 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CUMMING...ROSWELL...MILTON...WOODSTOCK...SUGAR HILL...HOLLY
SPRINGS...BALL GROUND...WALESKA...BUFFINGTON...FREE HOME...LATHEMTOWN...
HOLBROOK...LEBANON...UNION HILL...DREW...HICKORY FLAT...MATT...BIRMINGHAM
AND HIGHTOWER.
LAT...LON 3437 8411 3414 8408 3412 8410 3409 8451
3432 8456
TIME...MOT...LOC 1943Z 264DEG 49KT 3421 8443Special weather statement, May 12, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT THU MAY 12 2016
GAZ015-016-023-122045-
LUMPKIN GA-WHITE GA-HALL GA-
412 PM EDT THU MAY 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LUMPKIN...SOUTHERN
WHITE AND NORTHERN HALL COUNTIES UNTIL 445 PM EDT...
AT 411 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLERMONT...OR 8 MILES
NORTH OF GAINESVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...DAHLONEGA...CLEVELAND...LULA...CLERMONT...MURRAYVILLE...MOSSY
CREEK...GARLAND AND LEAF.
LAT...LON 3462 8364 3458 8364 3455 8362 3454 8362
3453 8364 3453 8363 3451 8367 3443 8362
3426 8384 3446 8402 3467 8372
TIME...MOT...LOC 2011Z 233DEG 23KT 3442 8385The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:38 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 37 min |
| May 12, 2:27 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| May 12, 3:00 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| May 12, 3:05 PM EDT | Special Weather Statement | FFC | Gordon, Pickens | 25 min |
| May 12, 3:44 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 31 min |
| May 12, 4:15 PM EDT | Special Weather Statement | FFC | Towns, Union | 30 min |
| May 12, 7:23 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
| May 12, 7:25 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.